MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29989
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving revascularization of the right superficial femoral artery (sfa), a flexor ansel guiding sheath unraveled upon removal, and the coils wrapped around another manufacturer's atherectomy device.Access was obtained in the left brachial artery to target the calcified right sfa.Resistance was not encountered upon insertion or removal of the sheath.The other manufacturer's atherectomy device reportedly "froze" inside the sheath and was unable to be removed from the sheath; therefore, the sheath and atherectomy device were pulled out together, at which point the user noted that the sheath coils were unraveled and wrapped around the atherectomy device.Per the reporter, it is possible that the atherectomy device was turned on while inside the sheath.The procedure was completed with the complaint device.The outer sheath material did not separate.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E3: occupation: practice manager.H3: device evaluated by mfg: other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving revascularization of the right superficial femoral artery (sfa), a flexor ansel guiding sheath unraveled upon removal, and the coils wrapped around another manufacturer's atherectomy device.Access was obtained in the left brachial artery to target the calcified right sfa.Resistance was not encountered upon insertion or removal of the sheath.The other manufacturer's atherectomy device reportedly "froze" inside the sheath and was unable to be removed from the sheath; therefore, the sheath and atherectomy device were pulled out together, at which point the user noted that the sheath coils were unraveled and wrapped around the atherectomy device.Per the reporter, it is possible that the atherectomy device was turned on while inside the sheath.The procedure was completed with the complaint device.The outer sheath material did not separate.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation, along with another manufacturer¿s atherectomy device.The inner coil had separated from the sheath at 69.5-centimeters from the hub.The tip of the sheath was also kinked/compressed.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional relevant complaints for this lot number.The product ifu states ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that an adverse event related to the procedure contributed to this event.The reporter indicated that it was possible the atherectomy device was turned on while in the sheath.Because the inner coil was torn from the inside of the sheath, it is likely that the atherectomy device was turned on inside the sheath, causing the coil to separate from the sheath.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20206732
Report Number1820334-2024-01215
Device Sequence Number7643754
Product Code DYB
UDI-Device Identifier00827002299894
UDI-Public(01)00827002299894(17)261101(10)15735867
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG29989
Device Catalogue NumberKCFW-6.0-18/38-90-RB-ANL1-HC
Device Lot Number15735867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIO-FLOW ATHERECTOMY
Patient SexUnknown